Was hypo, now hyper?

Hello all,

I have Hashi's and adrenal fatigue. My doctor put me on NatureThyroid and Life Extension Adrenal Energy. I am at 2 grains NDT and we recently added LDN (Low Dose Naltrexone) because of my fibromyalgia and Hashi's. It is supposed to help with the inflammation and pain. Before adding the LDN my numbers looked perfect (T3, T4 and TSH all in the right range), I was losing weight and feeling good except for this continuous aching from the inflammation. One of the side effects of the LDN is that it can cause you to absorb more of the thyroid meds so the doctor broke up my thyroid into 1.5 grain and 2-.25 grain so that I can adjust down if I go hyper. I don't feel hyper, but I have started gaining weight and I have missed my last two periods (sorry if too much information). I don't have heart palpitations or hot flashes which I would expect if I was hyper. My husband says I am always grouchy and I am really depressed because I had lost 30lbs and now it is creeping back without any changes to my diet. Can you be hyper and gain weight? Should I reduce the thyroid meds and how long will it take to get it out of my system? How can I tell if it is hypo or hyper without a blood test? I am so confused. Maybe I should just pay the fee and get a blood test. Please comment...

8 Replies

oldestnewest
  • Asmile4u, It's not worth guessing what's going on and making dose adjustments that might be unnecessary. Have a blood test first.

    Another member has mentioned her TSH is lower since she started LDN so it does seem that it increases absorption or uptake of thyroid replacement.

  • Thanks Clutter!

  • Go by how you feel not the numbers of a blood test!! Demand that you get a proper examination.

  • Thanks Glynisrose. My doctor has been really good about testing my T3 and T4. I feel awful, but I am not sure whether to raise or lower the meds.

  • Hello asmile4u,

    Sorry to hear things are not going so well, it is very difficult to tell what is going on as symptoms can be very similar. I also have Hashi's and Adrenal fatigue but always have a mixture of hypo & Hyper symptoms - that is not that uncommon ( there are chapters in the The Root Cause - Hashitmoto's Thyroiditis about that - A fantastic Book) .If you are over medicated then you would expect to see a high pulse rate and raised temperature.

    It can be good to have blood tests but I would always say listen to your body - that is so important, blood tests are not always helpful.

    Best wishes

  • Thanks! The problem is that I feel awful and I don't know if I should raise or lower.

  • Hello asmile4u,

    I have not used LDN so I can't really comment on that, but it does sound like you were doing much better before you started taking that.

    My Fibro can be really bad as well, but their are differen't things that really do make a difference - like maybe a Tens machine, acupuncture (battlefield acupuncture worked really well for the pain for me) certain herbs/spices & foods are good for inflammation like aniseed etc, also gentle yoga can help (always much easier to do after just getting out of the bath) or you could try arnica cream or a pain relief gel.

    Best wishes

    Debs

  • Thanks for the suggestions. I do some of these, but I hadn't thought of others.

You may also like...